Long-term effects of Chemo and Bone Density

I had a bone density test on July 7 and have graduated from osteopenia in lumbar area to osteoporosis with a T-score of -3.2.

Not that it's going to make a difference, but does anyone know how Carbo and Taxol affect bone density in the long-term? The information I've come across only seems to deal with side effects during treatment.

My doctor has referred me to an endocronologist and want to be prepared with questions and discuss alternatives to drugs and hormones.

Comments

  • I am so sorry to hear that you have osteoporosis - I did hear that carboplatin and taxol causes bone density loss.  My doctor or oncologist wont give me a bone density test.  UURRG!
    I do believe an endocrinologist is a great idea. 
    What we go through but, we are here! :) Be Well!
  • kastoyleskastoyles ✭✭✭
    @beachgirl - ggrrr...another wonderful side effect of chemo and one that I wasn't expecting. I still have a bit of neuropathy in one heel but not enough to really bother me. The osteo on the other hand...LOL It's an education once again into another health issue.  Thanks for the info.
  • @kastoyles Good question and something we should be aware of.  I don't recall the subject ever arising in the course of my treatment over the past five years but I've now put it on my list for my next consult.  Hopefully some of our other members might be able to shed some light.  
Sign In or Register to comment.